MAUDE Adverse Event Report: KARL STORZ SE & CO. KG 'PARSON' SIDE SLOTTED LARYNGOSCOPE, SIZE 2; Laryngoscope, Nasopharyngoscope

KARL STORZ SE & CO. KG 'PARSON' SIDE SLOTTED LARYNGOSCOPE, SIZE 2; Laryngoscope, Nasopharyngoscope
Model Number 8576D
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We learned from the hospital that their biomedical engineer tested our 8576d laryngoscope and our 10101ja prismatic light deflector used for the procedure with the welch allen light source that was also used in the procedure and found that the laryngscope became hot; however, when they tested our instruments using a pilling light source, they found no problem.The customer did not know what settings were used on the welch allen light source either during the procedure or for their testing.We advised the customer that it shouldn't matter what light source is used and that we recommend to always start at the lowest setting and gradually increase the light output.Customer advised that the patient is doing fine but that he has a scar.No product was returned for evaluation.
 
Event or Problem Description
Allegedly, during an anterior laryngeal web lysis procedure, the patient received a second degree burn to the lower lip.The patient was admitted for three days for pain control and feeding intolerance.
 
Additional Manufacturer Narrative
I made the correction in section h1, "serious injury" should be checked.This event is filed under internal complaint (b)(4).

Brand Name
'PARSON' SIDE SLOTTED LARYNGOSCOPE, SIZE 2
Common Device Name
Laryngoscope, Nasopharyngoscope
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, CA 90245--501
4242188201
MDR Report Key8026809
Report Number9610617-2018-00089
Device Sequence Number16489328
Product Code EQN
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K252624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8576D
Device Catalogue Number8576D
Device Lot NumberTS01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer09/04/2026
09/16/2026
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date09/17/2026
09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age3 YR
Patient SexMale